MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDO ANCHOR SYSTEM HELI-FX TAA; ENDOVASCULAR SUTURING SYSTEM

MEDTRONIC IRELAND ENDO ANCHOR SYSTEM HELI-FX TAA; ENDOVASCULAR SUTURING SYSTEM
Model Number HG-18-90-22
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Failure to follow instructions (incorrect size device used).Other relevant device(s) are: catalog # hg-18-90-22, lot # 0008674157, use by date: 2019-06-12, manufactured date: 2017-06-12, (b)(4).
 
Event or Problem Description
A heli-fx guide catheter was inserted into a patient prophylactically during the implant of a valiant stent graft system in the thoracic aorta.It was reported that the physician opened the package for heli-fx guide catheter and noted that label on the box and sterile packaging was labelled as thoracic hg-18-90-22mm however the heli-fx device catheter label was 42mm.The physician elected to use the device even though the labelling was different.It was observed that the device would not deflect as much as the physician intended however physician did manage to place a few of the heli-fx aptus endoanchors.A second thoracic hg-18-90-22mm, also from the sales rep¿s trunk stock, with the same lot number was opened.However, the same labeling issue was on the device and the physician elected to not use this device.The hospital had a heli-fx aptus abdominal guide (sg-64) 22mm and the physician was able to use this device to complete deployment of the heli-fx aptus endoanchors.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Additional information: both heli-fx devices were from medtronic owned trunk stock.Evaluation summary: the guide was removed from the packaging and inspected.The guide was labeled with a 42mm sticker on the handle and was deflected to confirm the device had a 42mm reach.The labeling material was peeled away by the sales rep which showed another layer behind it with labeling corresponding to a 42mm guide.It appears as the 22mm label was placed over the 42mm label.The cause of the event was most likely due to the label being swapped after sterilization, during over labelling in the reprocessing area at the manufacturing site (b)(4).Capa (b)(4) and a field corrective action # (b)(4) have been initiated.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO ANCHOR SYSTEM HELI-FX TAA
Common Device Name
ENDOVASCULAR SUTURING SYSTEM
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6885698
Report Number2953200-2017-01473
Device Sequence Number760890
Product Code OTD
UDI-Device Identifier00763000006655
UDI-Public00763000006655
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K140036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 09/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/12/2019
Device Model NumberHG-18-90-22
Device Catalogue NumberHG-18-90-22
Device Lot Number0008674157
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2017
Initial Date Received by Manufacturer 08/29/2017
Supplement Date Received by Manufacturer09/11/2017
Initial Report FDA Received Date09/22/2017
Supplement Report FDA Received Date10/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
CVG-18-Q2-10
Patient Sequence Number1
Patient Age69 YR